Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 27, 2014, 5:56 PM CDT for Jim Wells County, Live Oak County, Nueces County, Texas. It was in force for 34 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 5:56 PM CDT (22:56 UTC)
- Expired
- May 27, 2014, 6:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Jim Wells County, TX, Live Oak County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 65 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:30 PM CDT | TORNADO | Alice, TX | NWS STORM SURVEY TEAM HAS A PRELIMINARY RATING OF EF1 TORNADO DAMAGE TO THE SOUTHEAST PART OF THE CITY OF ALICE |
| May 27, 6:30 PM CDT | TORNADO | Alice, TX | NWS STORM SURVEY TEAM HAS A PRELIMINARY RATING OF EF1 TORNADO DAMAGE TO THE SOUTHEAST PART OF THE CITY OF ALICE. ESTIMATED MAXIMUM WIND SPEED OF 110 MPH. |
| May 27, 6:33 PM CDT | HAIL 2.75 | Alice, TX | BASEBALL SIZE HAIL IN THE CENTER OF THE TOWN OF ALICE. |
| May 27, 6:37 PM CDT | TSTM WND DMG | Alice, TX | LARGE TREES BLOWN DOWN IN THE CENTRAL PART OF ALICE. |
| May 27, 6:38 PM CDT | TSTM WND GST 58 | 2 Se Alice, TX | ALICE INTERNATIONAL AIRPORT ASOS MEASURED A GUST TO 50 KNOTS. |
| May 27, 6:38 PM CDT | HAIL 1.25 | Alice, TX | QUARTER TO HALF DOLLAR SIZED HAIL ON THE SOUTH SIDE OF ALICE. POWER IS OUT ON THE SOUTH SIDE OF ALICE ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
995
WFUS54 KCRP 272256
TORCRP
TXC249-297-355-272330-
/O.NEW.KCRP.TO.W.0010.140527T2256Z-140527T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 PM CDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF ALICE...
EXTREME SOUTHERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...
EXTREME NORTHWESTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 630 PM CDT
* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MIDWAY...OR
18 MILES WEST OF MATHIS...MOVING SOUTH AT 30 MPH ALONG HIGHWAY 281.
* LOCATIONS IMPACTED INCLUDE...
HIGHWAY 281...
WESTDALE...
TECALOTE...
ALICE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH TEXAS.
&&
LAT...LON 2767 9822 2784 9824 2805 9823 2806 9826
2813 9826 2821 9799 2780 9776
TIME...MOT...LOC 2254Z 356DEG 25KT 2802 9811
$$
CB1 follow-up statement
093
WWUS54 KCRP 272314
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 PM CDT TUE MAY 27 2014
TXC297-272321-
/O.CAN.KCRP.TO.W.0010.000000T0000Z-140527T2330Z/
LIVE OAK-
614 PM CDT TUE MAY 27 2014
...THE TORNADO WARNING FOR SOUTHEASTERN LIVE OAK COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2784 9824 2805 9823 2805 9822 2805 9790
2780 9776 2767 9822
TIME...MOT...LOC 2311Z 355DEG 30KT 2788 9809
$$
TXC249-355-272330-
/O.CON.KCRP.TO.W.0010.000000T0000Z-140527T2330Z/
JIM WELLS-NUECES-
614 PM CDT TUE MAY 27 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN NUECES AND NORTHERN JIM WELLS COUNTIES...
AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TECALOTE...OR 12
MILES NORTH OF ALICE...MOVING SOUTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE ALICE...
ALICE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF
70 MPH.
AT 612 PM...STORM SPOTTERS REPORTED SEEING A FUNNEL CLOUD ALONG
HIGHWAY 281 NEAR TECALOTE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH TEXAS.
&&
LAT...LON 2784 9824 2805 9823 2805 9822 2805 9790
2780 9776 2767 9822
TIME...MOT...LOC 2311Z 355DEG 30KT 2788 9809
$$
CBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 27, 4:06 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 27, 4:06 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
406 PM CDT TUE MAY 27 2014
.SHORT-TERM (TONIGHT THROUGH WEDNESDAY)...THE STORMS PREDICTION
CENTER HAS ISSUED A TORNADO WATCH FOR PORTIONS OF SOUTH TEXAS UNTIL
11 PM CDT. HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL 11 PM DUE TO
THE ADDITIONAL PRECIP ACROSS THE VICTORIA CROSSROADS WHERE PREVIOUS
RAIN HAS SATURATED THE GROUND.
ANOTHER ROUND OF SCT STORMS ARE DVLPG ACROSS EWX'S SOUTHERN CWA
AND ARE BEGINNING TO ENTER THE NRN CWA THIS AFTERNOON IN RESPONSE
TO AN EMBEDDED SHORT WAVE ROUNDING THE BASE OF A STRONG UPPER
CLOSED LOW LOCATED OVER OK. THESE STORMS ARE EXPECTED TO CONT AN
E TO SE MOVEMENT THROUGH THE EVENING HRS...COMBINING WITH ISOLD
STORMS THAT ARE DVLPG ACROSS CENTRAL CWA. THESE STORMS ARE
EXPECTED TO BECOME BETTER ORGANIZED AS THEY MOVE E AND SE. THERE
IS AN E TO W ORIENTED OUTFLOW BDRY PER VISIBLE SATELLITE EXTENDING
FROM PORT ARANSAS EASTWARD ACROSS THE COASTAL WATERS. THERE IS
LIKELY A PORTION OF THIS BDRY EXTENDING W WHICH THE STORMS CAN
FOCUS ON AS THEY MOVE E TO SE. MODELS PROG CIN TO INCREASE ALONG
THE COAST THROUGH THE EVENING WITH THE BETTER INSTABILITY
REMAINING OVER THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA BUT
ALSO WEAKENING THRU THE EVENING. PWATS ARE PROGD TO LOWER SLIGHTLY
THROUGH THE EVENING. WITH THE LOSS OF DAYTIME HEATING COMBINED
WITH THE INCREASE OF CIN AND DECREASE OF MOISTURE...AM EXPECTING A
DECREASE IN ACTIVITY LATER THIS EVENING. BY WED...THE AIRMASS IS
PROGD TO BE SLIGHTLY DRIER AND THE UPPER LOW IS PROGD TO BE
SLIGHTLY FARTHER E...BUT STILL PROVIDING EMBEDDED SHORT WAVES ON
THE W SIDE OF THE LOW. A WEAK FRONTAL BDRY IS ALSO PROGD TO MV
INTO S TX ON WED WHICH WILL PROVIDE A FOCUS FOR CONVECTION. THE
MOISTURE AND SFC BDRY SHOULD BE SUFFICIENT FOR ISOLD/SCT
CONVECTION ON WED.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...MAIN FORECAST PROBLEM
OF THE DAY IS THE RAIN CHANCE THROUGH THE PERIOD. UPPER LOW IS TO
THE EAST BY WEDNESDAY NIGHT...WITH MAYBE SOME LIFT REMAINING
WEDNESDAY NIGHT FOR SOME EVENING CONVECTION OVER THE EASTERN AREAS.
HOWEVER...MODELS ARE SHOWING 850MB BOUNDARY WEDNESDAY NIGHT AS
WELL...AND SOME CONVECTION CAN FORM ON THIS BOUNDARY (GOOD MOISTURE
CONVERGENCE ASSOCIATED WITH IT). THUS...AM GOING TO KEEP SOME RAIN
IN THE FORECAST. FOR NOW...WILL ONLY GO WITH A SLIGHT CHANCE BUT
COULD HAVE MORE OVER THE SOUTHERN AREAS. CWFA GETS UNDER DIFFLUENT
SIDE OF UPPER LOW ON THURSDAY WITH SOME DRIER AIR IN PLACE AND WEAK
MID-LEVEL DRYING GOING ON. FEELING RIGHT NOW IS THAT CONVECTION WILL
BE MORE OF A SEA-BREEZE TYPE...WITH MOST OF THE CONVECTION STAYING
TO THE EASTERN AREAS (SINCE DRIER AIR/PWATS LESS THAN 1.5 INCHES ARE
FORECAST OUT TO THE WEST). PWATS GRADUALLY IMPROVE FARTHER WEST
THROUGH THE END OF THE WEEK...AND MOISTURE IS SLIGHTLY ABOVE NORMAL
FOR THIS TIME OF YEAR (PWATS ON AVERAGE ABOUT 1.5 INCHES). IN
SHORT...WILL MAINTAIN A SEA-BREEZE/DIURNAL TYPE CONVECTIVE PATTERN
OVER THE FORECAST ARE THROUGH SUNDAY...WITH NO MORE THAN LOW CHANCE
POPS OVER THE INLAND AREAS THROUGH SATURDAY. AFTER THAT...THINGS
BEGIN TO DRY OUT AND RIDGE BUILDS IN BY MONDAY...SO WILL JUST GO
WITH A SLIGHT CHANCE POPS SUNDAY EASTERN AREAS THEN DRY AFTER THAT.
EXPECTING PRETTY MUCH NEAR NORMAL TEMPERATURES THROUGH THE
WEEKEND...THEN GOING ABOVE NORMAL DURING THE BEGINNING OF NEXT WEEK
AS UPPER RIDGE REALLY BEGINS TO TAKE HOLD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 91 72 91 71 / 50 20 20 30 10
VICTORIA 72 86 69 89 69 / 50 30 20 30 20
LAREDO 75 98 75 98 75 / 20 10 20 10 10
ALICE 73 93 70 94 70 / 40 20 20 20 10
ROCKPORT 75 86 74 88 73 / 50 20 20 30 20
COTULLA 72 93 70 95 71 / 10 10 10 10 10
KINGSVILLE 74 93 72 93 71 / 50 20 20 30 10
NAVY CORPUS 76 84 75 87 74 / 50 20 20 30 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEE...GOLIAD...VICTORIA.
GM...NONE.
&&
TE/81...SHORT TERM
GW/86...LONG TERMHazardous weather outlook, May 27, 4:14 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 414 PM CDT TUE MAY 27 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-280830- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 414 PM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE COASTAL BEND...VICTORIA CROSSROADS AND EASTERN PORTIONS OF THE BRUSH COUNTRY ALONG WITH THE COASTAL WATERS OF THE MIDDLE TEXAS COAST UNTIL 11 PM. SCATTERED SEVERE THUNDERSTORMS PRODUCING WIND GUSTS UP TO 70 MPH AND HAIL UP TO 2 INCHES IN DIAMETER. THE SHEAR PROFILE IS STRONG ENOUGH TO PROVIDE AN INCREASED THREAT FOR TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT FOR BEE...VICTORIA...AND GOLIAD COUNTIES THROUGH 11 PM THIS EVENING. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS TODAY ALONG GULF FACING BEACHES OF THE BARRIER ISLANDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH TEXAS WEDNESDAY THROUGH SUNDAY. SEVERE STORMS ARE NOT CURRENTLY ANTICIPATED...ALTHOUGH ISOLATED AND BRIEF HEAVY DOWNPOURS...ALONG WITH CLOUD TO GROUND LIGHTNING...WILL OCCUR WITH SOME STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS SOUTH TEXAS THIS AFTERNOON AND EVENING. TMT
In the hours before
Local storm report, May 27, 4:46 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
446 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 3 N THREE RIVERS 28.51N 98.18W
05/27/2014 E1.00 INCH LIVE OAK TX EMERGENCY MNGR
REPORTED NEAR MERGER OF INTERSTATE 37 AND HIGHWAY 281.
0438 PM FUNNEL CLOUD 3 N THREE RIVERS 28.51N 98.18W
05/27/2014 LIVE OAK TX EMERGENCY MNGR
REPORTED NEAR MERGER OF INTERSTATE 37 AND HIGHWAY 281.
&&
TTINSLEYThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:31 PM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 7 days |
| May 26, 9:26 PM CDT | River Flood Warning | CRP | Goliad, Victoria | 26 hr |
| May 27, 6:12 AM CDT | Small Craft Advisory | CRP | 4 hr | |
| May 27, 9:11 AM CDT | Special Marine Warning | CRP | 3 hr | |
| May 27, 3:45 PM CDT | Tornado Warning | CRP | Bee, Live Oak | 45 min |
| May 27, 4:25 PM CDT | Tornado Warning | CRP | Live Oak | 35 min |
| May 27, 4:55 PM CDT | Tornado Warning | CRP | Live Oak | 35 min |
| May 27, 5:00 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 45 min |
| May 27, 5:09 PM CDT | Areal Flood Advisory | CRP | Live Oak | 51 min |
| May 27, 5:25 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, San Patricio | 35 min |
| May 27, 6:29 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg, Nueces | 31 min |
| May 27, 6:44 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 61 min |
| May 27, 6:57 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg | 33 min |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.